MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER 3.8 MM X 403 MM ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC

BOSTON SCIENTIFIC - SPENCER 3.8 MM X 403 MM ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC
Model Number M0068407170
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Mfg site name- electro medical systems.The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation an ultrasound probe was used in a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2018.According to the complainant, the ultrasound probe broke in half, inside the patient, at the close of the procedure.The broken pieces were retrieved using a pair of graspers.The procedure was successfully completed using this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Visual analysis of the returned lithoclast ultrasound probe revealed that the device was broken about 5 cm from the head.Scratches and traces of friction were observed.The noted damages indicate difficulty was experienced during the procedure and are likely due to anatomical or procedural factors such as tortuous anatomy or maneuvering of the device.Therefore, a review and analysis of all available information indicated that the most probable root cause is operational context.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications.A labeling review was performed and no anomalies were found.
 
Event or Problem Description

Brand Name
3.8 MM X 403 MM ULTRASOUND PROBE
Common Device Name
LITHOTRIPTOR, ELECTRO-HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7426137
Report Number3005099803-2018-01151
Device Sequence Number148224
Product Code FFK
UDI-Device Identifier08714729516613
UDI-Public08714729516613
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K012445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model NumberM0068407170
Device Catalogue Number840-717
Device Lot Number0021322360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;